Texas, 2013Winter Weather in Texas, December 29, 2013
December 29, 2013 · NWS FWD · 1 event in 1 county or zone
A female died in a car crash near Weatherford that was likely caused by an icy patch. Five other passengers were seriously injured in the crash.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 5
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A female died in a car crash near Weatherford that was likely caused by an icy patch. Five other passengers were seriously injured in the crash.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 29, 2:41 PM CST, 19 minutes earlier.
Area forecast discussion, Dec 29, 2:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CST SUN DEC 29 2013
.DISCUSSION...
THE COLD FRONT WILL CLEAR THE FAR SOUTHERN COUNTIES SHORTLY. ONCE
IT PASSES...TEMPERATURES WILL TURN COLDER AND WINDS WILL
INCREASE FOR THE NIGHT. THERE REMAINS A SLIGHT CHANCE OF LIGHT RAIN
BEFORE 6 PM OVER THE SOUTHEAST 1/3. IN ADDITION...WE/VE ADDED A
SLIGHT CHANCE OF LIGHT RAIN...LIGHT FREEZING...LIGHT SLEET OVER
THE NORTHEAST COUNTIES FOR TONIGHT...BUT WE DO NOT EXPECTED MUCH
TO FALL.
COLD FRONTS WILL CONTINUE TO ARRIVE EVERY 3 1/2 DAYS THIS WEEK.
ANOTHER COLD FRONT WILL ARRIVES WEDNESDAY NIGHT AND IT SHOULD BE
DRY. A THIRD COLD FRONT ARRIVES SATURDAY NIGHT AND WE/VE ADDED
SOME LIGHT RAIN OVER THE EASTERN COUNTIES DURING THE NIGHT.
OTHERWISE...TEMPERATURES WILL AVERAGE BELOW NORMAL THE DAY AFTER
FROPA...THEN TRENDING TO ABOVE NORMAL BEFORE THE NEXT FRONT
ARRIVES. HAVE ADJUSTED MOS NUMBERS ACCORDINGLY. WIND CHILLS WILL
RANGE 10 TO 24 DEGREES JUST BEFORE DAYBREAK MONDAY. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 26 43 28 55 35 / 0 0 0 0 0
WACO, TX 26 44 27 56 34 / 5 0 0 0 0
PARIS, TX 26 41 25 53 31 / 20 0 0 0 0
DENTON, TX 20 42 25 55 31 / 0 0 0 0 0
MCKINNEY, TX 24 42 24 54 31 / 5 0 0 0 0
DALLAS, TX 27 44 29 56 36 / 5 0 0 0 0
TERRELL, TX 27 43 26 56 33 / 5 0 0 0 0
CORSICANA, TX 29 43 28 56 35 / 5 0 0 0 0
TEMPLE, TX 28 44 28 57 34 / 5 5 0 0 0
MINERAL WELLS, TX 19 46 25 55 32 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/75
Hazardous weather outlook, Dec 29, 2:41 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CST SUN DEC 29 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
241 PM CST SUN DEC 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN OR SLEET TONIGHT
IN NORTHEAST COUNTIES OF NORTH TEXAS. ACCUMULATIONS ARE EXPECTED
TO BE LIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Parker
- When
- December 29, 3:00 PM CST to 7:00 PM CST
- Where
- Parker forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 5 indirect
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
A 39-year old female died in a car accident when another vehicle lost control on an ice patch and struck the car she was traveling in. Five other passengers involved in the accident were seriously injured. The accident occurred on Farm Road 1885 near Farm Road 920 north of Weatherford. Light freezing rain was occurring around the time of the accident.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Vermont, December 29 to 30, 2013$30,000 · 3 events
- Flash Flooding and Hail in Hawaii, December 29 to 31, 2013$5,000 · 0.75 in hail · 13 events
- High Wind in Wyoming, December 29 to 30, 201350 kt wind · 13 events
- Cold in Nebraska, December 29, 20139 events
- Heavy Snow in Maine, December 29 to 30, 20137 events
- Heavy Snow in Maine, December 29 to 30, 20135 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, December 29, 20134 events
- Strong Wind in New Jersey, December 29, 2013$10,000 · 4 events
- Heavy Snow in New Hampshire, December 29 to 30, 20134 events
- Cold in Iowa, December 29, 20133 events
- High Wind in California, December 29, 201376 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, December 29, 201351 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488897.